| Model Number |
G04136 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Needle Stick/Puncture (2462)
| Date of Event |
03/31/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that a middle lumens of three triple lumen polyurethane central venous catheters from the same lot "get punctured".Access was obtained using the patient's femoral vein.Due to "perforation in guide of middle lumen" occurring, the device was withdrawn and the access site was changed.No adverse effects to the patient have been reported.
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
A photo of the label of the complaint device with the location of the issue was provided on 28may2021.The photo indicates that leakage occurred at the junction of the catheter and catheter lumen.
Additional Manufacturer Narrative
Event or Problem Description
Additional information provided 06oct2021 stated the device was flushed and placed in the patient.Upon infusing medication, leakage was noted.The device was removed and replaced in an additional procedure.The device was secured to the patient "through needle and suture.".
Additional Manufacturer Narrative
Event or Problem Description
Upon further investigation, it was determined two of the devices previously interpreted as part of the same incident occurred during a different event.This report will now capture the first device in the 8 year old patient that was in place from (b)(6) 2021 through (b)(6) 2021.The failure is perforation of the center lumen.No leakage was reported.The device required removal and replacement in an additional procedure.No other adverse effects were reported.The other two devices previously reported under this report number are being captured in medwatch report number: 1820334-2022-00233.Event details provided in the report submitted on 12oct2022 do not apply to this incident, but rather medwatch report number: 1820334-2022-00233.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.It was reported by (b)(6) of (b)(6), argentina that a triple lumen polyurethane central venous catheter (rpn: c-utlm-501j-rsc; lot: ns8967346) sustained a puncture of an extension tube.The device was placed in the patient on (b)(6) 2021 and 6 days later, leakage at the junction of the catheter and the catheter lumen was observed.Consequently, the patient underwent an additional procedure to remove and replace the device.No other adverse effects were reported for this event.Reviews of documentation including the complaint history, device history record (dhr), quality control, and instructions for use (ifu) were conducted during the investigation.The complaint device was not returned for evaluation.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot revealed no relevant non-conformances.A search of database records found two additional complaints involving the reported lot number which were received from the same facility, having the identical reported difficulty.However, since there is objective evidence the dhr was fully executed, cook medical has concluded there is no evidence that the devices were manufactured out of specification.Cook also reviewed product labeling.Instructions for use (ifu) document [c_t_ulmbhce_rev 6 [uncoated and heparin-coated central venous catheters] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: suggested catheter maintenance: to prevent clotting or possibility or air embolus, the double lumen¿s #2 lumen, the triple-lumen¿s #2 and #3 lumens, and the five-lumens #2, #3, #4, and #5 lumens should be filled with saline solution or heparinized saline solution (100 units of heparin per ml of saline is usually adequate), depending on institutional protocol, prior to catheter introduction.Any unused lumens should be maintained with continuous saline or heparinized saline drip or locked with heparinized saline solution.Precautions: if lumen flow is impeded, do not force injection or withdrawal of fluids.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.Notify attending physician immediately.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the available information, no device return, and the results of the investigation, cook has concluded the root cause for this event is component failure, being defined as component failure without any design or manufacturing issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.